MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ 27 G X 1-1/4" HYPODERMIC NEEDLES; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ 27 G X 1-1/4" HYPODERMIC NEEDLES; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305136
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Investigation summary: it was reported the needle broke during use.To aid in the investigation, one sample with the plastic shield, but no packaging blister, and one photo was received for evaluation by our quality team.The needle is broken with the bottom part of the needle attached to the needle hub.A visual inspection was performed with a 30x microscope.The area where the needle is broken shows damage similar to the needle being twisted.No other defects or imperfections were observed.The two photos provided show the sample received.A device history record review was completed for provided material number 305136, lot number 1238482.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.Verification of the manufacturing process was completed looking for a possible area where the condition shown could have been induced and no findings were observed.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed, but a probable root cause could not be offered.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the bd precisionglide¿ 27 g x 1-1/4" hypodermic needles needle broke.The following information was provided by the initial reporter: we were notified of a complaint from a customer stating needle broke during use.

Brand Name
BD PRECISIONGLIDE¿ 27 G X 1-1/4" HYPODERMIC NEEDLES
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15164112
Report Number1911916-2022-00388
Device Sequence Number5732424
Product Code FMI
UDI-Device Identifier00382903051366
UDI-Public00382903051366
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305136
Device Lot Number1238482
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2022
Initial Report FDA Received Date08/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown